Jump to content

TXPOTS

Members
  • Content Count

    294
  • Joined

  • Last visited

Community Reputation

0 Neutral

About TXPOTS

  • Rank
    Advanced Member

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Gender
    Female

Recent Profile Visitors

2,844 profile views
  1. Julieph85, I haven't been on this forums in maybe over 6 months. For some odd reason, I felt compelled to pop in today, so I thought I would respond to your familiar post. The orthostatic hypertension could certainly be from deconditioning. Your body's reaction to be putting on strict bed rest is "normal". The human body is not meant to lie in bed for weeks on end. The orthostatic hypertension is a sign of a healthy autonomic nervous trying to compensate for a heart that no longer has the ability to pump blood back upstairs. It is a sign of an overactive sympathetic nervous system in response
  2. Oh brother... There are hundreds of people dropping dead every day of poor lifestyle choices, including a sedentary lifestyle with poor diet. I don't know many people who have exercised themselves to death. I'll have my husband pop on here and let everyone know if I drop dead anytime soon after a life of intense physical activity minus the year I spent in bed with POTS. It doesn't count if one of my neighbors inadvertently runs over me during one of my jogs. After a year and 5 months of exercise (above and beyond Dr. Levine's protocol), I no longer fit the clinical description of POTS. Finall
  3. Another possibility is Gilbert's syndrome. This is a benign condition that effects about 3% of the Caucasian population. Bilirubin in the blood is elevated, but not from liver disease. The elevated bilirubin is of the unconjugated form and is from a mild deficiency in the enzyme that converts unconjugated bilirubin to conjugated or direct bilirubin. Bilirubin levels can vary with Gilbert's and are affected by fasting and stress. My eyes always have a slight yellow ting, but at times they look more yellow than others. My own physician has the same thing. It is so common that he does not specifi
  4. I have the lovely, mystery, partial DI syndrome and was diagnosed by an endo with a clinical interest in DI and went through the full hospital administered water dep study. DI or not DI? They settled on partial DI. However, I do not have hyperadrenergic POTS if we define that by upright catecholamine levels. I sometimes have orthostatic hypertension, but usually not in my everyday life. This can be induced on the tilt table. My upright catecholamines are completely normal (NE a bit under 300). I've had polyuria for 20 years, but I've only had POTS for 3 years. I only need the DDAVP in the mor
  5. Here is a copy and paste from "Acetylcholinesterase Inhibition Improves Tachycardia in POTS" in the journal Circulation from Raj et al. regarding possible mechanism of action. The mechanism of the salutary action of pyridostigmine is not entirely clear, but we propose a model based on neurotrans- mission in the autonomic nervous system (Figure 4, top). Acetylcholine is the primary neurotransmitter in the auto- nomic ganglia in both the sympathetic and parasympathetic nervous systems. The parasympathetic nervous system uses acetylcholine again as the neurotransmitter at the postgangli- onic syn
  6. The approved indication is myasthenia gravis, which as we know may cause profound skeletal weakness. I don't know if Mestinon is used to treat myopathy of the GI tract, though it definitely may increase peristalsis by ramping up parasympathetic activity. One word of caution Mestinon can actually cause muscle weakness (the very thing it is used to treat). The dose has to be carefully tailored to the patient.
  7. Sue- Mestinon may be especially good if you have gastroparesis or slow movement of the GI tract. This is one of the reasons I am opting out of Mestinon for now. I think it's one of those things that you just have to try and judge for yourself. What I personally don't like about Mestinon is it's broad mechanism of action, especially if POTS is a partial dysautonomia.
  8. Dr. Ben Levine (the exercise guy) in Dallas thought the mechanism of my POTS was parasympathetic withdrawal and recommended that I try Mestinon as a next step. I also have postural hypertension (no hypotension) with completely normal catecholamines supine and then after standing and high/ normal overall blood volume. I still haven't taken the leap because I have been feeling much better lately. I'm not 100%, but I am a happy 70%, so I don't want to rock the boat.It may be a good option for select patients.
  9. Diagnosis of Parkinson's is made by clinical symptoms and evaluation by a neurologist, as well as response to levodopa. There is no quantitative lab test or scan. The dopamine blood and urine tests are not diagnostic for Parkinson's. Looking forward to the results of this study. Keep the faith.
  10. I don't know that a blood draw for dopamine or 24 hr urine collection translates well into the amount present at the kidney. Parkinson's patients have low dopamine in the brain, but the blood and urine tests are not useful for diagnosis, because dopamine levels are only effected in the brain. Plus, a dopamine level < 20 pg/ml is considered normal. They are manipulating dopamine levels peripherally with carbidopa, but I don't think they actually know what the specific kidney dopamine levels are. Issie- Thanks for bumping the old post. Funny that we are still going round and round.
  11. http://clinicaltrials.gov/ct2/show/NCT00685919 I look forward to a future interpretation by the Vanderbilt team.
  12. Vanderbilt has an ongoing study looking at kidney dopamine and POTS.
  13. Exactly Dana... My standing NE taken by a very experienced autonomic testing facility with a research assistant and 2 cardiologists present was not even 300. My blood pressure was sky high, and my legs were trembling. I have HYPER POTS symptoms, but completely normal catecholamines. Dr. Levine thought parasympathetic withdrawal, but I think a receptor supersensitivity is a great thought. In fact, this happens in the pharmacy world all the time. An example is benzodiazepine use. After taking benzos long term, the GABA receptors are downregulated. So, when a patients stops taking the benzo abrup
  14. I also thought it could have been from high blood pressure, but alas it is always normal on waking. That's a good thought though and something to check.
  15. The Florinef builds in your system over the coming days and weeks. He should at least start to see benefit from Florinef 2 to 3 weeks in. Sometimes it takes awhile to find the perfect dose. Often patients have to start with a low dose and then titrate up. A sign that his dose is too high may be high blood pressure or bad headaches. Midodrine is a short acting drug and works right away and leaves the system in a few hours. If the Midodrine does not seem to work right away, he may need the benefit of the extra fluid volume that Florinef will provide. I would give it at least 2-3 weeks. I hope
×
×
  • Create New...